Hail, Gibson
- When
- May 26, 12:53 AM CST to 12:58 AM CST
- Where
- Gibson County, Milan
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.917, -88.767
9 hail, 4 thunderstorm wind, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 8:01 PM CST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 901 PM CDT THU MAY 25 2006 .UPDATE... SEVERE THUNDERSTORMS ACROSS SE MO AND WRN KY CONTINUE TO TREK SOUTHEAST INTO NW TN. THESE STORMS HAVE DEVELOPED IN ADVANCE OF THE COLD FRONT THAT STRETCHES FROM THE GREAT LAKES INTO S CNTRL MO. THERE IS A GOOD DEAL OF INSTABILITY SOUTH OF THE FRONT WITH SBCAPES OF 3000 J/KG ACRS NE AR...THE MO BOOTHEEL AND NW TN. MEANWHILE AN UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MID MS VALLEY INCREASING THE WINDS ALOFT. THIS IS HELPING STORMS TO ORGANIZE...STRENGTHEN AND MAINTAIN THEIR UPDRAFTS. THE RESULT HAS BEEN LONG LIVED...HAIL PRODUCING SUPERCELLS. ALSO...THESE STORMS HAVE BEEN ROTATING AND AS LCLS LOWER THIS EVENING THERE IS THE POSSIBILITY AN ISOLD TORNADO ACRS MAINLY NW TN. THIS ACTIVITY WILL EVENTUALLY SHIFT EAST LATER TONIGHT AS SHORTWAVE AND THE ASSOCD STRONGER MID LEVEL WINDS ROTATE EAST OUT OF THE AREA. NO IMMEDIATE UPDATES PLANNED. CURRENT FORECAST ON TRACK. NE AR SEVERE TSTM WATCH EXPIRES AT 04Z. MO BOOTHEEL AND NW TN TORNADO WATCH EXPIRES AT 06Z. && .PREV DISCUSSION... (ISSUED 319 PM CDT THU MAY 25 2006) DISCUSSION... THE AIRMASS ACROSS THE MID-SOUTH THIS AFTERNOON REMAINS HOT AND HUMID WITH TEMPERATURES RANGING FROM THE UPPER 80S EAST TO LOWER 90S WEST. WITH CONTINUED HEATING EXPECT MAXIMUM TEMPERATURES TO TOP OUT IN THE 90-95 DEGREE RANGE. ISOLATED THUNDERSTORMS HAVE FORMED ALONG AN OLD CONVECTIVE BOUNDARY STRETCHED BASICALLY ALONG INTERSTATE 40 IN WEST TENNESSEE. THESE STORMS WILL BE DRIVEN BY THE LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY AND STRONG INSTABILITY. EXPECT THESE STORMS TO REMAIN PULSE IN NATURE AND UNORGANIZED AS DEEP LAYER SHEAR REMAINS WEAK IN THESE AREAS. CANNOT RULE OUT AN ISOLATED PULSE SEVERE STORM...WITH DAMAGING WINDS THE GREATEST THREAT. BUT AGAIN THESE STORMS WILL REMAIN UNORGANIZED AND SEVERE THREAT SHOULD REMAIN LIMITED. HAVE KEPT SLIGHT CHANCE TO LOW-END CHANCE POPS IN FOR THIS EVENING IN VICINITY OF THIS BOUNDARY THROUGH THIS EVENING. A POTENT MID-LEVEL SHORTWAVE WILL CONTINUE TO MOVE EAST-SOUTHEAST ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING. A BAND OF ENHANCED MID-LEVEL WINDS (40KTS) ALONG THE SOUTHERN PERIPHERY OF THIS SHORTWAVE AND WEAK HEIGHT FALLS WILL SKIM NORTHEAST PORTIONS OF THE FORECAST AREA THIS EVENING. ALTHOUGH THE BEST MID-LEVEL FORCING AND DEEP LAYER SHEAR SHOULD REMAIN NORTH OF THE MEMPHIS CWA THERE STILL SHOULD BE ENOUGH FORCING FROM THE SHORTWAVE AND SOME SURFACE CONVERGENCE ALONG A STALLING FRONT OVER NORTHERN SECTIONS TO TRIGGER SCATTERED THUNDERSTORMS LATER THIS EVENING. MODERATE INSTABILITY (MUCAPES 2000-3000J/KG) ALONG WITH MARGINALLY STRONG DEEP LAYER SHEAR SHOULD SUPPORT THE POSSIBILITY OF A FEW SEVERE MULTICELLULAR CLUSTERS. THEREFORE WILL KEEP SLIGHT RISK FOR SEVERE STORMS CONFINED TO NORTHEAST AREAS THIS EVENING...WITH THE GREATEST THREAT FROM ANY OF THESE STORMS REMAINING DAMAGING WINDS. ISOLATED LARGE HAIL MAY ALSO OCCUR...BUT SHOULD BE LESS OF A THREAT AS FREEZING LEVELS REMAIN HIGH. ON FRIDAY...THE MID-LEVEL SHORTWAVE WILL MOVE EAST AND UPPER RIDGING WILL BUILD INTO THE AREA. THE STALLED SURFACE FRONT MAY LINGER OVER NORTHEAST SECTIONS AND THIS COMBINED WITH ADDITIONAL CONVECTIVE BOUNDARIES AND DAYTIME HEATING WILL SUPPORT SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS OVER THESE AREAS. ELSEWHERE...EXPECT ANOTHER HOT...HUMID...AND DRY DAY. THESE CONDITIONS WILL LINGER INTO SATURDAY WITH SIMILAR CONDITIONS IN PLACE. LARGE UPPER LEVEL RIDGE WILL DOMINATE THE EXTENDED PORTIONS OF THE FORECAST WITH MORE TYPICAL SUMMER WEATHER TO CONTINUE. SHOULD BE ENOUGH MOISTURE AND INSTABILITY AROUND TO SUPPORT ISOLATED TO SCATTERED DIURNALLY DRIVEN AFTERNOON THUNDERSTORMS EACH DAY. TEMPERATURES WILL ALSO REMAIN ABOVE AVERAGE AND HAVE RAISED EXTENDED TEMPERATURES ABOVE GUIDANCE TO ADJUST FOR MEX NUMBERS BIAS OF TRENDING TOWARDS CLIMATOLOGY. ALL IN ALL...CONTINUED HOT...HUMID...AND MAINLY DRY WEATHER THROUGH THE EXTENDED PERIOD. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM/JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 520 PM CDT THU MAY 25 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262315- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 520 PM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING AND TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM WALNUT RIDGE ARKANSAS...TO DYERSBURG TENNESSEE TO DECATURVILLE TENNESSEE. THE MAIN SEVERE WEATHER THREAT WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS. HOWEVER...ISOLATED LARGE HAIL WILL ALSO POSSIBLE AND A TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS THE MISSOURI BOOTHEEL AND NORTHERN WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED ACROSS NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING AND TONIGHT. SJM
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
&&
SJMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
1020 PM TSTM WND DMG 1 W SOUTH FULTON 36.49N 88.90W
05/25/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
&&
SJMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
1020 PM TSTM WND DMG 1 W SOUTH FULTON 36.49N 88.90W
05/25/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
1050 PM TSTM WND DMG WOODLAND MILLS 36.48N 89.11W
05/25/2006 OBION TN TRAINED SPOTTER
TREES DOWN
1050 PM HAIL 2 N UNION CITY 36.45N 89.05W
05/25/2006 E0.88 INCH OBION TN AMATEUR RADIO
1055 PM HAIL MARTIN 36.34N 88.86W
05/25/2006 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
&&
SJMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
1020 PM TSTM WND DMG 1 W SOUTH FULTON 36.49N 88.90W
05/25/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
1050 PM TSTM WND DMG WOODLAND MILLS 36.48N 89.11W
05/25/2006 OBION TN TRAINED SPOTTER
TREES DOWN
1050 PM HAIL 2 N UNION CITY 36.45N 89.05W
05/25/2006 E0.88 INCH OBION TN AMATEUR RADIO
1055 PM HAIL MARTIN 36.34N 88.86W
05/25/2006 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
1146 PM FLASH FLOOD UNION CITY 36.42N 89.05W
05/25/2006 OBION TN LAW ENFORCEMENT
WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
SEVERAL PEOPLE ARE TRAPPED IN CARS.
&&
SJMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
1020 PM TSTM WND DMG 1 W SOUTH FULTON 36.49N 88.90W
05/25/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
1050 PM HAIL 2 N UNION CITY 36.45N 89.05W
05/25/2006 E0.88 INCH OBION TN AMATEUR RADIO
1050 PM TSTM WND DMG WOODLAND MILLS 36.48N 89.11W
05/25/2006 OBION TN TRAINED SPOTTER
TREES DOWN
1055 PM HAIL MARTIN 36.34N 88.86W
05/25/2006 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
1146 PM FLASH FLOOD UNION CITY 36.42N 89.05W
05/25/2006 OBION TN LAW ENFORCEMENT
WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
SEVERAL PEOPLE ARE TRAPPED IN CARS.
1150 PM HAIL DRESDEN 36.28N 88.69W
05/25/2006 M1.75 INCH WEAKLEY TN EMERGENCY MNGR
REPORTED BY TEMA
1150 PM TSTM WND DMG SHARON 36.23N 88.82W
05/25/2006 WEAKLEY TN EMERGENCY MNGR
TREES AND POWER LINES DOWN. REPORTED BY TEMA.
1155 PM FLASH FLOOD 5 E UNION CITY 36.42N 88.96W
05/25/2006 OBION TN PUBLIC
SOME ROADS HAD HIGH WATER ON THEM.
&&
ARSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2006 HENRY TN LAW ENFORCEMENT
TREES DOWN
1015 PM HAIL WOODLAND MILLS 36.48N 89.11W
05/25/2006 E0.75 INCH OBION TN EMERGENCY MNGR
1020 PM TSTM WND DMG 1 W SOUTH FULTON 36.49N 88.90W
05/25/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
1050 PM TSTM WND DMG WOODLAND MILLS 36.48N 89.11W
05/25/2006 OBION TN TRAINED SPOTTER
TREES DOWN
1050 PM HAIL 2 N UNION CITY 36.45N 89.05W
05/25/2006 E0.88 INCH OBION TN AMATEUR RADIO
1055 PM HAIL MARTIN 36.34N 88.86W
05/25/2006 E1.00 INCH WEAKLEY TN TRAINED SPOTTER
1146 PM FLASH FLOOD UNION CITY 36.42N 89.05W
05/25/2006 OBION TN LAW ENFORCEMENT
WATER HAS FILLED DITCHES AND FLOODED SOME STREETS.
SEVERAL PEOPLE ARE TRAPPED IN CARS.
1150 PM HAIL DRESDEN 36.28N 88.69W
05/25/2006 M1.75 INCH WEAKLEY TN EMERGENCY MNGR
REPORTED BY TEMA
1150 PM TSTM WND DMG SHARON 36.23N 88.82W
05/25/2006 WEAKLEY TN EMERGENCY MNGR
TREES AND POWER LINES DOWN. REPORTED BY TEMA.
1155 PM FLASH FLOOD 5 E UNION CITY 36.42N 88.96W
05/25/2006 OBION TN PUBLIC
SOME ROADS HAD HIGH WATER ON THEM.
1220 AM HAIL UNION CITY 36.42N 89.05W
05/26/2006 M0.88 INCH OBION TN TRAINED SPOTTER
&&
ARSThe Memphis radar (KNQA), 119 km away, was scanning. The volume nearest the first event began at 06:50 UTC.
9 hail, 4 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Trees were knocked down across Dyer County. A few homes in Newbern suffered some damage due to straight line winds. The damage primarily consisted of busted out windows and roof damage.
Golf ball size hail was reported in the town of Crucifer.
Straight line winds blew a 53 foot tractor trailer on its side.
Water flooded Clay Farm Road in Huntingdon.
Flash flooding left debris over the airfield at McKellar-Sipes Airport. Some hangars were also flooded.
Several roads were flooded 5 miles east of Maury City.
Several trees and power lines were knocked down by straight line winds 5 miles east of Maury City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509697, 5509698, 5509699, 5509700, 5509701, 5509702, 5509703, 5509704, 5509705, 5509706, 5509707, 5509708, 5509709, 5509710, 5509711, 5509712.